Dermatology Expert Forum
Fungus, Mold or Skin Allergy
About This Forum:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Fungus, Mold or Skin Allergy

Hi, I noticed a small rash on my back about four years ago that was the size of a quarter since then the rash has increased a lot in size and has spread to other parts of my back and skin. It does not itch but consists of several small bumps which can sometimes secret a pale yellow puss. They also can get gry and scally. I now have this same type of rash on my stomach and one of my breast. I also have all over my body many dry patches which seem to be giving me clear patches and dark spots. I have noticed that these rashes seem to get more inflamed just before my period. I have been diagnosed as having a skin fungus and have been taking Lamisol 250mg once a day and applying Lotrisone Cream daily and baing with a Sastid soap since January. I even bath with betadine and dettol sometimes but nothing works for long. I have also been taking liver test periodically. My doctor is not sure what to do next as the lamisol and lotrisone don't seem to be working. When I first started taking the medication it was fine for a while but the medication does not seem to work anymore or only for a few days. He has said I will probably have to see a dermatoligist as he feels the medicine should have cleared up the fungus by now and it would be harmful to me to keep taking the medication. I am now getting lots of dry patches all over my body and dark patches. I am an african american with dark pigmentation. I have asked if this skin condition could be from not taking vitamins or just an alergic (allergic) reaction to something but he insist that it is fungus. I was even wondering if it could be mold. I am also find that I have been breaking out with acne (well my doctor says its acne)all over and they won't go away they are present all month long. I have taken several blood test and they cannot come up with any reasons. I am also loosing my hair and get small boil like pumps an my scalp. Do you have any ideas as to what might be going on with me.I don't know if this bit of information might help but I live in the caribbean and my doctor has also advised that I stay out of the sun as much as possible. Thanks in advance for your response.
Related Discussions
242489_tn?1210500813
Please don't take any more Lamisil.  And see a dermatologist.

Your rash does not sound like a fungus.  Besides, the kind of fungus that affects the torso does not respond to Lamisil.

The dry patches may be eczema.  You also probably have acne.

Basically, you need a proper diagnosis, so you can proceed.  It's time for a specialist to have a look.

Take care.

Dr. Rockoff
1 Comment
Blank
Avatar_f_tn
A related discussion, yeast infection skin was started.
Blank
Continue discussion Blank
This Forum's Experts
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank